The Joint Density of Two Functionals of a Brownian Motion

Mathematical Methods of Statistics, Vol. 4, No. 4, pp. 449-462, Allerton Press Inc., 1995

16 Pages Posted: 22 Jan 2012 Last revised: 26 Feb 2012

See all articles by Karim M. Abadir

Karim M. Abadir

Imperial College Business School

Date Written: January 21, 2012

Abstract

In time series containing an autoregressive unit root, almost all known statistics can be described in terms of two Wiener functionals. It is therefore crucial for us to know how these functionals are jointly distributed in terms of explicit formulae that can be manipulated analytically, that do not contain integrals and that can be computed quickly and exactly. This paper shows how such distributions are arrived at; thus solving the problem, as well as paving the way for similar derivations in the future for the case of different stochastic processes. Also, a formula is provided to simplify the calculation of the distribution of any statistic that can be fully characterized in terms of these functionals, thus remedying the specific problem of unit-root distributions which have drastically different formula for each statistic.

Suggested Citation

Abadir, Karim M., The Joint Density of Two Functionals of a Brownian Motion (January 21, 2012). Mathematical Methods of Statistics, Vol. 4, No. 4, pp. 449-462, Allerton Press Inc., 1995. Available at SSRN: https://ssrn.com/abstract=1989433 or http://dx.doi.org/10.2139/ssrn.1989433

Karim M. Abadir (Contact Author)

Imperial College Business School ( email )

South Kensington Campus
Exhibition Road
London SW7 2AZ, SW7 2AZ
United Kingdom

HOME PAGE: http://www3.imperial.ac.uk/portal/page?_pageid=61,629646&_dad=portallive&_schema=PORTALLIVE

Register to save articles to
your library

Register

Paper statistics

Downloads
60
Abstract Views
322
rank
359,422
PlumX Metrics